Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jul 29, 2022, 7:36 PM CDT for Carson County, Gray County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2022, 7:36 PM CDT (00:36 UTC)
- Expired
- Jul 29, 2022, 11:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carson County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375
WGUS54 KAMA 300036
FFWAMA
TXC065-179-300430-
/O.NEW.KAMA.FF.W.0001.220730T0036Z-220730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
736 PM CDT Fri Jul 29 2022
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
East Central Carson County in the panhandle of Texas...
West Central Gray County in the panhandle of Texas...
* Until 1130 PM CDT.
* At 736 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Kingsmill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3556 10105 3556 10104 3549 10098 3540 10096
3536 10103 3540 10115 3554 10113
FLASH FLOOD...RADAR INDICATED
$$
LGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:42 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 29, 5:42 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
542 PM CDT Fri Jul 29 2022
.AVIATION...
Thunderstorms with gusty winds will be possible at all TAF sites
this evening. MVFR conditions will be likely with the storms.
Showers will likely linger at DHT and GUY past midnight. Low
clouds in the IFR range will be possible at DHT and GUY behind the
rain Saturday morning. Low clouds in the MVFR range are expected
at AMA Saturday morning.
&&
.PREV DISCUSSION... /Issued 151 PM CDT Fri Jul 29 2022/
SHORT TERM...
Currently there is still a good cloud shield over the northern TX
Panhandle north into the OK Panhandle. The I-40 corridor and south
has cleared out a good bit and with this area being watched for
some diurnally driven thunderstorm activity which may have a 2
hour window where SBCAPE and a few hour window where MUCAPE
reaches a 1000 to 1500 J/Kg. Temperatures aloft are fairly warm
and damaging wind gusts are the main concern for any severe
thunderstorms that do occur. These storms will also be near the
edge of the cloud shield.
This cloud shield along with ongoing showers in the north, is
also making forecasting today's high temperatures very difficult.
These clouds are progged to thin out a bit and let in some more
solar radiation especially in the west, but they will not clear
out completely. Tonight, showers and thunderstorms are progged to
move into the northern combined Panhandles from NM/CO area off the
higher terrain. Higher rainfall potential will lie around the
area that gets the most sunshine today near the edge of the cloud
shield where the moisture is still abundant. Some high rainfall
rates may lead to some localize flooding again tonight.
Tomorrow, a mid to upper level ridge will build over CA/NV/UT/AZ
with this high pressure stealing most of the current moisture by
directing it up into the Sierra Nevada. However, there will still
be some moisture working its way into the Panhandle with some 20
to 40 PoPs still lingering through Saturday and Saturday night.
Temperatures will warm slightly with Amarillo possibly seeing a
high around 91 instead of 87 expected later this afternoon.
Hoffeditz
LONG TERM...Sunday through Thursday...
Latest 29/12Z model and numerical guidance going from Sunday
through the majority of next week continues the main monsoon
pattern across the Four Corners Region. Ridge of high pressure
should build across the central Rockies with diurnally driven
convection each day across the high terrain. With very light and
variable H500 winds, steering flow will limit eastward
propagation of storms, unless localized outflow boundaries
develop. Highest chances of additional precipitation will be
across the far western Panhandles closest to the New Mexico state
line. High temperatures throughout the long term forecast period
will be near to above average as we go into the first week of
August.
Meccariello
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Saturday morning for Dallam-Hansford-Hartley-
Hemphill-Hutchinson-Lipscomb-Moore-Ochiltree-Roberts-
Sherman.
OK...Flood Watch through Saturday morning for Beaver-Cimarron-Texas.
&&
15/24Hazardous weather outlook, Jul 29, 2:09 PM CDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 209 PM CDT Fri Jul 29 2022 OKZ001>003-TXZ001>020-317-301100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 209 PM CDT Fri Jul 29 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible this afternoon and tonight across the Oklahoma and Texas Panhandles. A few storms may become severe, with damaging winds the primary hazard. In addition, the strongest storms will be capable of producing heavy rainfall, which may lead to localized flooding or flash flooding. A Flood Watch is in effect for the Oklahoma Panhandle and northern Texas Panhandle through 7 AM CDT Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across portions of the Oklahoma and Texas Panhandles Saturday and Sunday, and then over the western sections of the area Wednesday and Thursday afternoon. Any storm that develops is expected to remain below severe limits at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed later this afternoon and evening.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:07 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 68 min |
| Jul 29, 7:16 PM CDT | Areal Flood Advisory | AMA | Carson, Gray | 4 hr |
| Jul 29, 9:33 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 8 hr |
| Jul 29, 9:43 PM CDT | River Flood Advisory | AMA | Hansford | 33 hr |
| Jul 29, 10:02 PM CDT | Special Weather Statement | AMA | Armstrong | 58 min |
| Jul 29, 10:12 PM CDT | Areal Flood Advisory | AMA | Armstrong, Donley | 8 min |
| Jul 29, 10:20 PM CDT | Flash Flood Warning | AMA | Armstrong, Donley | 4 hr |
| Jul 29, 10:24 PM CDT | Flash Flood Warning | AMA | Randall | 4 hr |
| Jul 29, 11:13 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 7 hr |
| Jul 30, 1:33 AM CDT | River Flood Warning | AMA | Armstrong | 6 hr |
| Jul 30, 1:49 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham, Potter, Randall | 2 hr |
| Jul 30, 2:14 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Donley, Gray, Wheeler | 4 hr |
| Jul 30, 3:58 AM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham, Potter, Randall | 115 min |
| Jul 30, 7:59 AM CDT | River Flood Advisory | AMA | Potter | 30 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.